|HIV related thrombopenie
Nov 27, 2009
Dear Friends, my doctor told me that I have a HIV related thrombopenie and due to that I will have to start with truvada regardless of my 400 CD4 count and low viral low as my body has genereted a sort of autoinmune, which I belive has to do with the vaccin agains the mexican flu, bt of course that has not been confirmed. Ths seem to be common among HIV positive patients. I have been taking a vitamin called Biolean II thisd last year,which could also be the cause of this. Anyway I have now the pills and I will start tomorrow 27/11/2009. I am in denial and desbilieve, please let me know your thoughts, Klaas from Amsterdam
| Response from Dr. Young
Hello Klaas from Amsterdam,
If you repeatedly have persistent thrombocytopenia (low platelet counts), then I'd be in favor of starting on HIV medications. The reason that I say repeated is that there are many transient conditions that could lead to lower counts- most not significant. You've not commented on this point, but I'd trust that your doctor has evaluated this; further that low platelet counts could place you at risk of hemmorhage or even stroke. This situation is precisely one that I encounter in one or two patients every year-- with precisely the same general recommendation.
Your CD4 count of 400 is already close to the standard threshold to start treatment, even without the low platelet count.
I trust that you'll receive an additional medication with Truvada (tenofovir+FTC), since two drug therapy is very much not recommended.
So, Klaas, worry not- I'm quite certain that your health and disbelief will improve in the near term. Please write back and let us know how you're doing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
- Night Sweats After Getting Head Sign Of HIV AIDS
- Swollen Lymph Glands After Licking Penis Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- White Spots After Getting Head Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.